Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 57, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 20, 2018, 7:23 PM CDT for Cooper County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2018, 7:23 PM CDT (00:23 UTC)
- Expired
- May 20, 2018, 8:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 140 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104
WUUS53 KEAX 210023
SVREAX
MOC053-210100-
/O.NEW.KEAX.SV.W.0057.180521T0023Z-180521T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
723 PM CDT SUN MAY 20 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Central Cooper County in central Missouri...
* Until 800 PM CDT.
* At 723 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Pilot Grove to near Bunceton to
Tipton, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Boonville around 745 PM CDT.
Other locations impacted by these severe thunderstorms include
Prairie Home and Wooldridge.
This includes Interstate 70 in Missouri between mile markers 103 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Pleasant Hill.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3868 9262 3869 9284 3880 9292 3898 9271
3898 9263 3897 9261 3897 9256 3893 9251
3891 9250
TIME...MOT...LOC 0023Z 233DEG 36KT 3877 9288 3873 9281 3867 9278
HAIL...0.75IN
WIND...60MPH
$$
Cutter2 follow-up statements
381
WWUS53 KEAX 210049
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
749 PM CDT SUN MAY 20 2018
MOC053-210100-
/O.CON.KEAX.SV.W.0057.000000T0000Z-180521T0100Z/
Cooper MO-
749 PM CDT SUN MAY 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN COOPER COUNTY...
At 748 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Rocheport to 10 miles southwest
of Midway to near Jamestown, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
eastern Cooper County, including the following locations... Prairie
Home and Wooldridge.
This includes Interstate 70 in Missouri between mile markers 103 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Pleasant Hill.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3868 9262 3869 9276 3890 9280 3898 9271
3898 9263 3897 9261 3897 9256 3893 9251
3891 9250
TIME...MOT...LOC 0048Z 233DEG 36KT 3891 9264 3887 9257 3881 9254
HAIL...0.75IN
WIND...60MPH
$$
Cutter738
WWUS53 KEAX 210059
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
759 PM CDT SUN MAY 20 2018
MOC053-210109-
/O.EXP.KEAX.SV.W.0057.000000T0000Z-180521T0100Z/
Cooper MO-
759 PM CDT SUN MAY 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COOPER COUNTY WILL
EXPIRE AT 800 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 3868 9262 3869 9276 3890 9280 3898 9271
3898 9263 3897 9261 3897 9256 3893 9251
3891 9250
TIME...MOT...LOC 0059Z 233DEG 36KT 3896 9255 3892 9248 3886 9245
$$
CutterWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:18 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 20, 6:18 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 618 PM CDT Sun May 20 2018 .Discussion... Issued at 148 PM CDT SUN MAY 20 2018 Beneficial rains have been observed across areas mainly south of I-70 as of the early afternoon. Totals have generally ranged from a tenth to 1 inch for most of the area, while totals south of Highway 50 have ranged from half an inch up to an inch and a half. While no flooding concerns were observed, these more southern areas could be sensitive to additional rainfall expected this afternoon. Up to a half inch more is possible until the evening time frame, with locally higher amounts possible. The forcing for this subsequent round of activity will come in the form of moisture convergence ahead of a frontal boundary stretched across south central Kansas into central Oklahoma. A weak mid-level impulse will also provide modest ascent to maintain rain showers with embedded thunderstorms as the boundary pushes into the local area. Expecting to see this line of activity to affect eastern Kansas and western Missouri in the early afternoon, before pushing through central and then eastern Missouri through the late afternoon and early evening. While no widespread severe weather is expected due to a stabilized local environment, some storms could become organized enough to promote the potential for hail and gusty winds, as pockets of clearing have been noted via visible satellite imagery. Low-level cloud cover will hold on through the overnight hours before scattering out late Monday morning and afternoon. Weak northwesterly surface flow will maintain near-seasonal high temps Monday afternoon, though a ridging pattern through the mid-week will bring a return of above-seasonable temps through the better part of the work week. Would not be surprised to see some areas reach the 90 degree mark from Wednesday through the late week. There are some chances of storm development throughout the week as weak shortwaves trek across the ridge axis, with the most likely setup for widespread precip holding off until Thursday. Weak wind fields aloft during this time should moderate any chances of storms becoming severe, though this trend will need to be monitored given a progged unstable environment. Better chances for more organized convection looks to hold off until the weekend time frame. && .Aviation...(For the 00Z TAFS through 00Z Monday Evening) Issued at 618 PM CDT SUN MAY 20 2018 VFR conditions initially will deteriorate to low MVFR and possibly IFR ceilings later tonight and persist through tomorrow morning. Confidence is high on the MVFR ceilings and medium on IFR ceilings developing. Winds will be light through the forecast but trend to the west-northwest overnight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Welsh Aviation...CDB
Hazardous weather outlook, May 20, 4:53 AM CDT, 14 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 453 AM CDT Sun May 20 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 453 AM CDT Sun May 20 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Several rounds of storms will be possible today. Morning storms are expected to remain sub-severe but may see small hail and gusty winds with stronger storms. Another round of storms will be possible this afternoon and evening. Some of the storms may become strong to marginally severe with hail and strong winds the primary concern...generally along and south of Highway 36. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday Periodic rain and thunderstorm chances will continue through much of the week. Best chance for more widespread activity will occur later in the week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, May 20, 5:34 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
534 PM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL RICH HILL 38.10N 94.36W
05/20/2018 E0.25 INCH BATES MO 911 CALL CENTER
&&
SGASpecial weather statement, May 20, 5:56 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
556 PM CDT SUN MAY 20 2018
MOZ054-202330-
Henry MO-
556 PM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY COUNTY UNTIL
630 PM CDT...
At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near
Deepwater, or near Clinton, moving northeast at 25 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Clinton around 605 PM CDT.
Calhoun around 625 PM CDT.
Other locations impacted by this storm include Brownington, La Due,
Coal, Tightwad and Truman Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Truman Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Missouri.
LAT...LON 3823 9384 3832 9391 3851 9359 3843 9351
3833 9352 3821 9379
TIME...MOT...LOC 2255Z 238DEG 23KT 3831 9379
CutterSpecial weather statement, May 20, 6:27 PM CDT, 56 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 627 PM CDT SUN MAY 20 2018 MOZ045-210015- Pettis MO- 627 PM CDT SUN MAY 20 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PETTIS COUNTY UNTIL 715 PM CDT... At 627 PM CDT, Doppler radar was tracking a strong thunderstorm near Knob Noster, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Houstonia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3880 9350 3888 9349 3894 9334 3880 9332 TIME...MOT...LOC 2327Z 254DEG 9KT 3882 9350 Cutter
Special weather statement, May 20, 6:29 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
629 PM CDT SUN MAY 20 2018
MOZ045-054-210000-
Pettis MO-Henry MO-
629 PM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENRY AND
SOUTHWESTERN PETTIS COUNTIES UNTIL 700 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
Windsor, moving northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Windsor, Green Ridge, Calhoun and Truman Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Missouri.
LAT...LON 3848 9365 3856 9354 3856 9351 3858 9351
3871 9333 3854 9320 3854 9328 3851 9330
3851 9351 3843 9351 3833 9352
TIME...MOT...LOC 2329Z 234DEG 26KT 3846 9350
CutterSpecial weather statement, May 20, 6:54 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 654 PM CDT SUN MAY 20 2018 MOZ039-045-210045- Saline MO-Pettis MO- 654 PM CDT SUN MAY 20 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PETTIS AND SOUTH CENTRAL SALINE COUNTIES UNTIL 745 PM CDT... At 654 PM CDT, Doppler radar was tracking a strong thunderstorm over Houstonia, or 8 miles southeast of Sweet Springs, moving east at 20 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Pettis and south central Saline Counties, including the following locations... Hughesville. This includes Interstate 70 in Missouri between mile markers 78 and 81. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3881 9340 3890 9342 3899 9313 3879 9313 TIME...MOT...LOC 2354Z 258DEG 16KT 3887 9332 Cutter
Special weather statement, May 20, 7:10 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
710 PM CDT SUN MAY 20 2018
MOZ040-046-210100-
Cooper MO-Howard MO-
710 PM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOWARD AND COOPER
COUNTIES UNTIL 800 PM CDT...
At 710 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smithton to Otterville to 8 miles west of
Tipton. Movement was northeast at 45 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Boonville, Pilot Grove, Otterville, Bunceton, Blackwater, Lamine and
Clifton City.
This includes Interstate 70 in Missouri between mile markers 87 and
113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3869 9275 3869 9305 3885 9306 3898 9304
3906 9294 3897 9273 3897 9262 3894 9252
TIME...MOT...LOC 0010Z 213DEG 40KT 3870 9305 3869 9297 3864 9293
CutterThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:10 PM CDT | Special Weather Statement | EAX | Cooper | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.